MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816 014100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative antibody screening test of a patient sample with biotest cell 1 and 2 when used on tango infinity.The specificity of the missed antibody was anti-k.The sample was run on tango infinity for antibody screen and identification at the same time.The patient was a known anti-k.The screening result was negative and the identification panel was positive for anti-k.Once the test was repeated, the screening result was positive.The customer did not return the supposedly defective product for investigational testing but the patient sample that had caused the false negative test result.Therefore our quality control laboratory tested their retained biotest cell 1 and 2 sample with different patient samples and controls, including an anti-d, -e and -k on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.When the patient sample was tested, it yielded an unambiguous result showing an anti-k.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotest cell 1 and 2 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango infinity was inspected by our field service engineers.Evaluation of the data and root cause analysis is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative antibody screening test of a patient sample with biotestcell 1&2 when used on tango infinity.The specificity of the missed antibody was anti-k.The sample was run on tango infinity for antibody screen and identification at the same time.The patient was a known anti-k.The screening result was negative and the identification panel was positive for anti-k.Once the test was repeated, the screening result was positive.The customer did not return the supposedly defective product for investigational testing but the patient sample that had caused the false negative test result.Therefore our quality control laboratory tested their retained biotestcell 1&2 sample with different patient samples and controls, including an anti-d, -e and -k on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.When the patient sample was tested, it yielded an unambigous result showing an anti-k.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell 1&2 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango infinity was inspected by our field service engineers.No indication for an instrument or software malfunction could be identified.The instrument was confirmed to operate within specification.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6489247
Report Number9610824-2017-00025
Device Sequence Number1089569
Product Code KSZ
UDI-Device Identifier07611969952380
UDI-Public07611969952380
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2017
Device Catalogue Number816 014100
Device Lot Number8707021-00
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by Manufacturer03/17/2017
Initial Report FDA Received Date04/13/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG, LOT 8619210-05 EXP. 11/02/2017; MLB 2, LOT 8624130-00, EXP. 06/06/2018; SOLIDSCREEN II STRIP, LOT 8630010 EXP. 07/22/2017; TANGO INFINITY, # 4230000146; TANGO INFINITY, # 4230000146